MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 4.5MM CANNULATED SCREW FULLY THREADED/46MM; SCREW, FIXATION, BONE

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 4.5MM CANNULATED SCREW FULLY THREADED/46MM; SCREW, FIXATION, BONE
Model Number 214.746
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Initial reporter is synthes sales consultant.Without a lot number the device history records review could not be completed.The device was received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that during an unknown surgical procedure on an unknown date, the tip of the cannulated screw threads broke off during insertion into the bone.This report is for one (1) 4.5mm cannulated screw.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.Investigation summary.Visual inspection: visual inspection of the returned device performed at customer quality confirmed the condition of screw breakage, which agrees with the reported complaint condition.One of the three distal cutting tips has broken off and was not returned.No other damage was observed.Dhr review: no device history record review could be performed as the lot number was not provided and a lot number etching does not exist on the returned screw.Document/specification review: no product design issues or discrepancies were observed during this investigation.Dimensional inspection: the inside diameter of the returned screw measured 1.76mm which is within specification of 1.75mm +0.1/-0.0mm.The external major thread diameter of the returned screw measured 4.42mm which is within specification of 4.5mm +0/-0.15mm.The external minor thread diameter of the returned screw measured 2.70mm which is within specification of 2.7mm +/-0.05mm.Material analysis: a material certification from the time of manufacture could not be reviewed because no device history record (dhr) review could be performed.Conclusion: a definitive root cause for the screw tip breaking intraoperatively could not be determined based on the provided information.This complaint is confirmed however no product design issues or manufacturing discrepancies that would contribute to the reported complaint condition were identified during this investigation.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.No new, unique or different patient harms were identified as a result of this evaluation.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
4.5MM CANNULATED SCREW FULLY THREADED/46MM
Common Device Name
SCREW, FIXATION, BONE
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key8066206
Report Number2939274-2018-54957
Device Sequence Number16679586
Product Code HWC
UDI-Device Identifier10886982154446
UDI-Public(01)10886982154446
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/26/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number214.746
Device Catalogue Number214.746
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/05/2018
Initial Date Received by Manufacturer 10/26/2018
Supplement Date Received by Manufacturer12/19/2018
Initial Report FDA Received Date11/13/2018
Supplement Report FDA Received Date12/20/2018
Patient Sequence Number1